Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

prozac withdrawal

I have been taking prozac for 3 years and want to stop. My doctor initially started my dosage at 20 mg, then upped the dosage to 80 (3 pills) I felt too hyper and experienced burning when urinating, so i went back to 20 mg. I have depression as well as panic attacks. I am also taking ativan 2mg and think this helps more than the prozac. I am 48 years old and am perimenopausal, taking premarin as well. I feel too medicated and want to stop the prozac. When I tried to sptop last fall, my body felt as if i had a mad itch that wouldn't go away. When i resumed the prozac, the itching went away. Please help me. My husband is out of work and we have no health insurance. Paying out of pocket for prozac is hard on us and this is another factor in why I want to stop. I want to be myself....not in a fog all the time. I seem to feel numb to the point that I am not really feeling all in life I am supposed to. How do I stop safely? How do I stop the ativan? I sweat every night....is this related to the drugs? I am also trembly and shaky at times. Even with the drugs, I still feel sad and depressed, with bouts of crying. I grind my teeth constantly and now have been diagnosed with TMJ......a result I feel is from the prozac. Please help me and offer any and all advice possible. Your help is greatly appreciated.

Vicki
4/21/2000
1 Responses
Avatar universal
Vicki,

     Prozac has a very long half-life(last a long time in your body) and is generally the easiest SSRI to taper.  You may discuss with your physician decreasing your dose to 10 mg  for a few weeks before stopping it.  The ativan should be tapered under the direct physician supervision as withdrawal can be life threatening depending on the dose and frequency.  Sweating, grinding your teeth and feeling in a fog can be related to Prozac.  Ativan can also diminish mental acuity and cause fatigue/sedation.  It does sound like you still require medications.  There are manyt other antidepressants which help with co-morbid anxiety and depression such as Zoloft, Paxil, Effexor to name a few.  Please discuss this further with your psychiatrist/physician.

Sincerely,

HFHS MD-JM

Keywords:  Prozac
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area